| Catalog Number |
298772030 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the extractor is broken.Patient status/ outcome / consequences: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? unknown.Is the patient part of a clinical study? unknown.(b)(4).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, " hospital returned it with a note saying that it is broken." the product was not returned to depuy synthes, however photos were provided for review.See attachments image0 (1).Jpeg, image1 (1).Jpeg, image2 (1).Jpeg and image3.Jpeg.The photo investigation revealed that ' 298772030, lps inserter extractor¿ had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like [hitting heavy off-axis on the handle anvil, using forceps/pincers/tweezers on the radel handle, hitting from the bottom up].Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the lps inserter extractor would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, " hospital returned it with a note saying that it is broken." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that ' 298772030, lps inserter extractor¿ had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like [hitting heavy off-axis on the handle anvil, using forceps/pincers/tweezers on the radel handle, hitting from the bottom up].Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the lps inserter extractor would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : hospital returned it with a note saying that it is broken.Not suitable for surgery.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threaded tip of the lps inserter extractor was found broken.No other issues were observed.The broken tip was not returned.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces, like impacting of the device before is fully seated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lps inserter extractor would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.